We disprove a conjecture made by Rajesh Pereira and Joanna Boneng regarding the upper bound on the number of doubly quasi-stochastic scalings of an n × n positive definite matrix. In doing so, we arrive at the true upper bound for 3 × 3 real matrices, and demonstrate that there is no such bound when n ≥ 4.
 R. Sinkhorn. A relationship between arbitrary positive matrices and doubly stochastic matrices. Annals of Mathematical Statistics, 35(2):876–879, 1964. 10.1214/aoms/1177703591Search in Google Scholar
 R. Brualdi, S. Parter, and H. Schneider. The diagonal equivalence of a non-negative matrix to a stochastic matrix. J. Math. Anal. Appl., 16:31–50, 1966. 10.1016/0022-247X(66)90184-3Search in Google Scholar
 P. J. Davis. Circulant Matrices. John Wiley & Sons, 1979. Search in Google Scholar
©2016 George Hutchinson
This work is licensed under the Creative Commons Attribution-NonCommercial-NoDerivatives 3.0 License.